Repatha for High Cholesterol - Cholesterol Support

Cholesterol Support
8,619 members2,473 posts

Repatha for High Cholesterol

evetom
evetom

Any one taking Repatha shots for extreme high Cholesterol having any good or bad results? I'm on my second injection which is a once a month dosage!! I can not take statin drugs have tried them all. My cholesterol has continue to climb each year and now it is 546. My blood pressure has always been low or normal never high but this year it started climbing so now I'm on blood pressure meds. I have had no side effects so far and will have my cholesterol check again next month.

23 Replies
oldestnewest

Had a quick look on this medication as this is new to me and I want to learn.

"

What is Repatha used for?

Evolocumab is used to help lower "bad" cholesterol (LDL) in the blood. ... For people who have a different inherited condition that causes high levels of LDL (homozygous familial hypercholesterolemia), it is used along with a proper diet and other LDL-lowering treatments (such as "statin" drugs, ezetimibe, LDL apheresis)."

"Tell your doctor if any of the following side effects become severe or don't go away:

Pain, redness, tenderness, or bruising at the injection site.

Back pain.

Cold symptoms, such as a stuffy nose, sore throat, or sneezing.

Flu-like symptoms.

Dizziness.

Stomach pain.

"

Were you given full explanation before you started this new medication?

evetom
evetom
in reply to sandybrown

Repatha is fairly new and I have had no side effect. Yes they explained in full details about the drug!! I was just wondering if anyone else was taking Repatha and how it was working for them!!! Mine is inherited and this drug was available for me to try. I will know more on how it works after I have my cholesterol checked again. I will post that when I do!! Thanks for your reply!!

Hi, I have been on Repatha for 6 months, and am amazed at the effects it has had on my cholesterol levels. All are within recommended levels. The best thing is, no side effects like the evil statins. I don’t take anything else now, just the Repatha.

evetom
evetom
in reply to wgwright84

So glad to hear that!! I have had no side effects can't wait to see how much it goes down!! Thanks for your reply!!! Will keep everyone posted!!

I too have started taking repatha. Mine to is inherited high cholesterol. I am not overweight. I wrk out regularly and brisk walk regularly as well as eating very healthy diet for many years.

But couldn't reduce my extremely high cholesterol level and ldl level by natural means.

I was on statins and had very bad side effects and still live with muscle problems even though I came off them years ago.

I inject my repatha every two weeks and after two injections my cholesterol had reduced already from 9.9 to 7.25 and lad from over 7 to 4.8.

I am now on this medication for six months and am really optimistic.

I have had none of the awful side effects from statins. I do bruise sometimes after the injection up I do bruise easily anyway and I do have a tender stomach forabout 24 hours after injection but completely acceptable.

The most inconvenient aspect for me is that I am retired and we travel a lot. The repatha has to be kept refrigerated so travelling isn't easy. So far I have been able to work around but have yet to take through customs so not sure quite how that works.

But good luck with yours and hope it is successful

sandybrown
sandybrown
in reply to sylvc54

Are NHS GP's prescribing this medication now? from what I have read the cost is in thousands compared to tens for statin!

I am happy for you your cholesterol is coming down. Please do not bring it too low.

evetom
evetom
in reply to sandybrown

It has to be approved from your insurance first and then you pay your co-pay, mine was approved. You have to not be able to take statin drugs and must try several first. It is over a thousand per shot.

DakCB-UK
DakCB-UK
in reply to evetom

The UK's NHS does not demand co-pay. I think you're somewhere else :)

evetom
evetom
in reply to DakCB-UK

I live in Georgia, USA

DakCB-UK
DakCB-UK
in reply to evetom

Nice state - shame about the healthcare ;)

DakCB-UK
DakCB-UK
in reply to sandybrown

As I understand it, it's approved by NICE if your LDL is persistently above 5 and you've exhausted cheaper treatments. nice.org.uk/guidance/ta394/...

However, many CCGs have yet to enact the NICE approval (which was in June 2016 but even the June 2017 editions of many CCG Formulary publications still incorrectly list it as "in progress" - that's if you can even find their Formulary because every CCG's website is structured differently) which I think is because they fear the cost implications, so your doctor (whether GP or hospital, I think) has to request approval case-by-case, by making an Individual Funding Request (IFR). It's an official postcode lottery - thank you very much David Cameron and Andrew Lansley(!)

I only inject once a month with no bruising!! I have had no side effects excited to see how much it goes down!! When you say 9.9 on your results what point system is that they always tell me like last time 546? Just curious on what the difference is!! Thanks for your reply!!! Will keep everyone posted!!

evetom
evetom
in reply to evetom

Not sure what 9.9 is but mine is the total cholesterol number.

Update on Repatha IT WORKS!!!! I have taken my third shot had my Cholesterol test done and its down from 546 to 246 !!!! I am so excited my Cholesterol has never been that low. So far no side effects !!!!

sandybrown
sandybrown
in reply to evetom

Good news. Do you feel any different in your body now the total cholesterol has come down by nearly 50%.

evetom
evetom
in reply to sandybrown

I am feeling better!! Before I had constipation feeling sluggish all the time no energy now I'm more energetic. All seems to be doing GREAT!! I'm so excited I always worried about having a heart attack or a stroke due to my High Cholesterol. My Cholesterol has been extremely high for over 25 yrs. Had a heart scan which is a new test and it showed no blockages. At my age of 67 that was good news. May be all in my mind but Ill take it!!! Praise God this is working!!!

evetom
evetom
in reply to sandybrown

I replied to your message but forgot to put it here. Its below on my forum.

Repatha has turned on me Bad Side Effects!!!! Yes it brought down my numbers but with consequences!! Gained 30 Ibs. in 5 months developed lots of lipoma's (fatty tumors) in stomach and neck area, raspy voice , aching in bones, rapid heart beat, back aching all the time, my cataracts grew very rapidly had to have them removed. Now I am having Thyroid problems. My whole system is out of sorts. Now no one can say Repatha started all these problems but they develop after I started taking Repatha. I only had 5 injections!!! I have been off since February and now my numbers went right back up !!! Back to square one and trying to get my weight off. I am taking voice therapy to regain my voice!! If you are taking Repatha please keep a watch on yourself.

Did you eventually recover from the nasty side effects of Repatha? If so how long after stopping Repatha you achieved full recovery? I had to stop Repatha too but struggling to get my system back to shape! Repatha messed me up!

evetom
evetom
in reply to Nikolai666

I had to stop the Repatha it was terrible.. I am just now getting back to normal but I still have the fatty tumors... I went on Weight Watchers and lost the 30 LBS. all the extreme aching finally subsided.. My voice did get better with therapy .. so I would say at least 10 to 12 months getting my system back in order.. I hope all is good with you it does take a while.. Nasty Stuff...

Nikolai666
Nikolai666
in reply to evetom

Thank you very much for your prompt response, I'm so happy to hear that you started recovering! Your reply given me some hope and confidence to look forward to the future. I honestly lost all hope and didn't know where to turn! Cardiologist and nurse no help whatsoever, They are happy & so easy to prescribe this so called meds and made out it's THE new silver bullet but when something goes wrong they don't want to know! disgraceful. Thank you for your kind words wish you all all the best.

evetom
evetom
in reply to Nikolai666

Hang in there it will get better it just takes time.. The Repatha does work BUT oh my what a ride it will take you on.. My heart doctor has determine my body just produces high cholesterol... I am on no drugs for high cholesterol I've had all kinds of tests and all came out normal... So there is hope...

Nikolai666
Nikolai666
in reply to evetom

Thank you for your encouragement, I agree, Repatha does work but at what cost!!! I used walk 5-6 miles every day very active but now I just don't have the motivation to do anything! Fingers crossed that one day I'll be joining you on the road to recovery :) Much obliged.

You may also like...